Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 335, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Dec 10, 2004, 11:44 AM CST for Jackson County, Overton County, Tennessee. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2004, 11:44 AM CST (17:44 UTC)
- Expired
- Dec 10, 2004, 12:45 PM CST
- In force
- 61 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Jackson County, TN, Overton County, TN
The radar
The Nashville radar (KOHX), 87 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 101744 SVROHX TNC087-133-101845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1139 AM CST FRI DEC 10 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF GAINESBORO OVERTON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LIVINGSTON * UNTIL 1245 PM CST * AT 1138 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTH OF GAINESBORO...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER SOUTHERN PARTS OF JACKSON COUNTY THROUGH 1215 PM AND WILL PASS NEAR LIVINGSTON AT 1240 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3637 8576 3625 8572 3633 8541 3648 8537 $$ DRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 10:47 AM CST, 57 minutes earlier.
Area forecast discussion, Dec 10, 10:47 AM CST, 57 minutes before
AREA FORECAST DISCUSSION. NATIONAL WEATHER SERVICE NASHVILLE TN 1047 AM CST FRI DEC 10 2004 ..DISCUSSION...EARLIER RADAR ECHOES HAVE EITHER EXITED THE MID STATE OR DISSIPATED. ALTHOUGH SKIES REMAIN CLOUDY THIS HOUR, WITH A NEARLY SOLID OVERCAST DECK EXTENDING FAR UPSTREAM, TEMPERATURES HAVE EDGED UPWARDS INTO THE 51-54 DEGREE RANGE. THUS HAVE LOWERED POPS TO SCATTERED AND RAISED AFTERNOON HIGHS TO THE MID 50S. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Dec 10, 9:13 AM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 913 AM CST FRI DEC 10 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-102200- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 913 AM CST FRI DEC 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE SOUTH TODAY...FROM THE MIDWEST INTO THE OHIO VALLEY...AND BRING SOME COLD ATMOSPHERIC TEMPERATURES WITH IT. A FEW THUNDERSTORMS COULD DEVELOP IN THIS COLD ENVIRONMENT AND PRODUCE HAIL. MOST HAIL WILL PROBABLY BE SMALL. HOWEVER... IT IS POSSIBLE A STORM OR TWO COULD PRODUCE LARGE HAIL...OF PENNY SIZE OR LARGER. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO ACTIVATION IS EXPECTED. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 12:14 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Davidson, Macon, Rutherford and 3 more | 46 min |
| Dec 10, 12:20 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Davidson, Macon, Rutherford and 3 more | 40 min |
| Dec 10, 1:04 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Grundy, Macon and 6 more | 86 min |
| Dec 10, 1:15 PM CST | Severe Thunderstorm Warning | OHX | Fentress | 60 min |
| Dec 10, 1:55 PM CST | Severe Thunderstorm Warning | OHX | Clay, Pickett | 50 min |
| Dec 10, 2:08 PM CST | Severe Thunderstorm Warning | OHX | White | 52 min |
| Dec 10, 2:23 PM CST | Severe Thunderstorm Warning | OHX | Putnam | 52 min |
| Dec 10, 2:32 PM CST | Severe Thunderstorm Warning | OHX | Grundy | 58 min |
| Dec 10, 2:44 PM CST | Severe Thunderstorm Warning | OHX | Pickett | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.